MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT

ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT
Catalog Number H787CT75STSD0
Medical Device Problem Codes Difficult to Flush (1251); Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).Device unavailable for return.
 
Event or Problem Description
As reported on january 27, 2017: the original port inserted on (b)(6) 2017.The patient came back to facility for port check on (b)(6) 2017 due to it not allowing it to aspirate or flush.The surgeon tried as well and could not get it to work.The port was removed and replaced with a new of the same device.There was no report of patient harm or injury.It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "port not allowing to aspirate or flush" is not confirmed, as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Patient anatomy and user technique are potential root causes of this failure.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirmed that the packaging lot and all component lots met all material, assembly, and performance specification.The instructions for use, which is supplied to the user with this catalog number, contains the following statements: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Potential complications: catheter fragmentation and catheter pinch-off.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Pinch-off syndrome: pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.Warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Note: if infusion or aspiration is successful upon lifting arm above the head and turning the head, consider pinch-off syndrome as a possible cause.The line should be radiologically evaluated if pinch-off syndrome is suspected.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
VORTEX CT PORT ACCESS SYSTEM
Common Device Name
SMARTPORT CT
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6325281
Report Number1056436-2017-00010
Device Sequence Number13707217
Product Code LJS
UDI-Device IdentifierH787CT75STSD0
UDI-PublicH787CT75STSD0
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nursing Assistant
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Catalogue NumberH787CT75STSD0
Device Lot Number5099830
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2017
Supplement Date Received by Manufacturer01/27/2017
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;